Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 3, 2006, 11:30 PM CDT for Throckmorton County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2006, 11:30 PM CDT (04:30 UTC)
- Expired
- May 4, 2006, 12:30 AM CDT
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:22 PM CDT, 8 minutes earlier.
Area forecast discussion, May 3, 11:22 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1122 PM CDT WED MAY 3 2006 .UPDATE... A LINE OF STRONG THUNDERSTORMS IS SLOWLY DRIFTING SOUTHEAST TOWARD BOTH TERMINALS AND WILL AFFECT BOTH TERMINALS THROUGH THE REMAINDER OF THE NIGHT. STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE AS THE LINE OF STORMS MOVE THROUGH THE TERMINAL AREAS. AFTER PASSAGE OF THE LINE...VFR CONDITIONS WILL PERSIST THROUGH THE NEXT 24 HOURS. && .PREV DISCUSSION... (ISSUED 917 PM CDT WED MAY 3 2006) UPDATE... STORM COMPLEX OVER KENT COUNTY CONTINUES TO BUILD SOUTHWARD. LLJ WILL INTENSIFY OVER THE NEXT FEW HOURS WITH CONTINUED DEVELOPMENT AND REDEVELOPMENT ANTICIPATED ON THE NOSE OF THE LLJ OVER WESTERN PORTIONS OF THE BIG COUNTRY. HAVE TWEAKED THE ZONES INCREASING POPS IN THESE REGIONS. PREV DISCUSSION... (ISSUED 606 PM CDT WED MAY 3 2006) AVIATION... VFR CONDITIONS WILL CONTINUE AT BOTH TERMINALS THROUGH THE NEXT 24 HOURS. THERE MAY BE THUNDERSTORMS IN THE VICINITY OF KABI LATER THIS EVENING IF THUNDERSTORMS DEVELOP IN THE PERMIAN BASIN AND MIGRATE NORTHEAST INTO THE BIG COUNTRY AREA. SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM WEDNESDAY FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...AND THROCKMORTON. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER... HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN SABA...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN. && 15/15
Hazardous weather outlook, May 3, 3:23 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 323 PM CDT WED MAY 3 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 323 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT....ESPECIALLY NORTH OF INTERSTATE 20. A FEW STORMS MAY BECOME SEVERE...WITH THE THREATS BEING LARGE HAIL AND DAMAGING WINDS. A COLD FRONT WAS LOCATED ALONG A CHILDRESS TO LUBBOCK LINE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE SOUTHEAST INTO THE BIG COUNTRY THIS EVENING. ISOLATED STORMS WILL OCCUR ACROSS THE REMAINDER OF WEST CENTRAL TEXAS...WITH INITIAL STORM DEVELOPMENT POSSIBLE ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY. ALSO...ANY STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE INTO FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY NORTH OF A LINE FROM BRADY TO SAN ANGELO TO STERLING CITY THURSDAY AFTERNOON AND NIGHT...AS A COLD FRONT MOVES SLOWLY SOUTH. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS WEST CENTRAL TEXAS FRIDAY NIGHT...AS MOIST UNSTABLE AIR OVERRIDES THE COLD FRONT. LARGE HAIL AND DAMAGING WINDS ARE THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE BIG COUNTRY.
In the hours before
Special weather statement, May 3, 8:46 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 846 PM CDT WED MAY 3 2006 TXZ049-040245- FISHER TX- 846 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT FOR FISHER COUNTY... AT 843 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR IN KENT COUNTY 27 MILES NORTHWEST OF ROTAN...OR ABOUT 15 MILES SOUTHWEST OF JAYTON...MOVING EAST SOUTHEAST AT 25 MPH. IF THIS THUNDERSTORM CONTINUES ON ITS PRESENT MOVEMENT AND HOLDS IN STRENGTH...A SEVERE THUNDERSTORM WARNING MAY HAVE TO BE ISSUED FOR FISHER COUNTY WITHIN AN HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, May 3, 10:52 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL HOBBS 32.78N 100.59W
05/03/2006 E0.88 INCH FISHER TX LAW ENFORCEMENT
&&
JBRAZZELLocal storm report, May 3, 10:57 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1057 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL ROTAN 32.85N 100.46W
05/03/2006 E0.88 INCH FISHER TX FIRE DEPT/RESCUE
NICKEL HAIL AND 50 MPH WINDS
&&
JBRAZZELLocal storm report, May 3, 11:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1103 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL HOBBS 32.78N 100.59W
05/03/2006 E0.75 INCH FISHER TX LAW ENFORCEMENT
&&
HGLocal storm report, May 3, 11:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 5 NW STAMFORD 32.99N 99.86W
05/03/2006 M61 MPH HASKELL TX BROADCAST MEDIA
&&
HGLocal storm report, May 3, 11:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1130 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 5 N WEINERT 33.40N 99.67W
05/03/2006 E60 MPH HASKELL TX LAW ENFORCEMENT
&&
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 61 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 62 min |
| May 3, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 60 min |
| May 3, 11:10 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 65 min |
| May 3, 11:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| May 3, 11:59 PM CDT | Flash Flood Warning | SJT | Fisher | 3 hr |
| May 3, 11:59 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 61 min |
| May 4, 12:13 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 62 min |
| May 4, 12:21 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 54 min |
| May 4, 1:22 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 23 min |
| May 4, 1:51 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 54 min |
| May 4, 2:01 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 59 min |
| May 4, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 47 min |
| May 4, 5:14 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 46 min |
| May 4, 5:23 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 52 min |
| May 4, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 32 min |
| May 4, 5:36 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 24 min |
| May 4, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 32 min |
| May 4, 6:13 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 62 min |
| May 4, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 47 min |
| May 4, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 47 min |
| May 4, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.